CASE REPORT
Year : 2016  |  Volume : 7  |  Issue : 4  |  Page : 187-189

Presumed isotretinoin-induced extraocular myopathy


Department of Orbit Oculoplasty Reconstructive and Aesthetic Services, Sankara Nethralaya, Medical Research Foundation, Chennai, Tamil Nadu, India

Correspondence Address:
Md. Shahid Alam
18, College Road, Nungambakkam, Chennai - 600 006, Tamil Nadu
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0976-500X.195905

Rights and Permissions

Isotretinoin a synthetic analogue of vitamin A is primarily used for cystic acne not responding to conventional treatment. Several ocular side effects including blurring of vision, decreased dark adaptation, corneal opacities and meibomian gland atrophy have been reported with prolonged use of isotretinoin. There have been reports of muscular damage caused by isotretinoin. Extra ocular myopathy as an adverse effect of long term used of isotretinoin has never been mentioned in literature. We report a case of a young male who presented to us with complaints of diplopia after using isotretinoin for a prolonged period. He was diagnosed as a case of presumed isotretinoin extraocular myopathy after imaging and other blood investigations.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed421    
    Printed2    
    Emailed0    
    PDF Downloaded99    
    Comments [Add]    
    Cited by others 1    

Recommend this journal